The Mathematical Institute, University of Oxford, Eprints Archive

The Malkus–Robbins dynamo with a linear series motor

Moroz, Irene M. (2003) The Malkus–Robbins dynamo with a linear series motor. International Journal of Bifurcation and Chaos, 13 (1). pp. 147-161.


Official URL:


Hide [1997] has introduced a number of different nonlinear models to describe the behavior of n-coupled self-exciting Faraday disk homopolar dynamos. The hierarchy of dynamos based upon the Hide et al. [1996] study has already received much attention in the literature (see [Moroz, 2001] for a review). In this paper we focus upon the remaining dynamo, namely Case 3 of [Hide, 1997] for the particular limit in which the Malkus–Robbins dynamo [Malkus, 1972; Robbins, 1997] obtains, but now modified by the presence of a linear series motor. We compare and contrast the linear and the nonlinear behaviors of the two types of dynamo.

Item Type:Article
Uncontrolled Keywords:Dynamos; bifurcations
Subjects:D - G > Dynamical systems and ergodic theory
O - Z > Ordinary differential equations
Research Groups:Oxford Centre for Industrial and Applied Mathematics
ID Code:618
Deposited By: Irene Moroz
Deposited On:13 Jun 2007
Last Modified:29 May 2015 18:25

Repository Staff Only: item control page